Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
Read Now: Expert Opinions on HIV Cure Research
   
Ask the Experts About

Choosing Your MedsChoosing Your Meds
           
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


Kidney Monitor
Mar 13, 2012

Hello Doc,

I'am on Truvada+Isentress for about a month and before that I was on Atripla for a year. Recently I read on this website about potential kidney damage related to Tenofovir. I do the blood test regularly every 3 months for Full blood count, kidney,liver, VL and CD4. Is it good enough to monitor my kidney just through blood test? or I should ask my doctor for urine test as well?

If let say my dosing adherence about 90% , do I still have the possibility to develop drug resistance in the future?

Response from Dr. Young

Hi and thanks for posting.

Monitoring of renal function is important for all persons living with HIV, but perhaps particularly so for those persons who are taking tenofovir or have risk factors for kidney disease, such as diabetes, high blood pressure or who are older.

Checking urine for protein as well as blood creatinine levels are recommended as part of routine monitoring.

As for drug resistance, it's always best to aim high. We typically cite 95% as the goal, though with current regimens, like Atripla, or Truvada /Isentress there might be more wiggle room. The only way to really know if your adherence is good enough is to have your viral load checked (as it seems that you are). So long as that viral load stays undetectable, the risk of developing drug resistance is vanishingly low.

I hope that helps and wish you many years of health. BY



Previous
Maraviroc as PrEP?
Next
TAKING 4-5 MEDS FOR HIV AND PCP... AND ABOUT TO TAKE 1 MORE

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement